| Model Number |
VAMF3834C150TU |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
09/07/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant captivia stent graft was implanted during the endovascular treatment of a 70mm taa.It was reported that during the index procedure after deployment of the device, while retracting the delivery system over the wire the tip became stuck in the external iliac artery and tore the vessel.The delivery system was removed and intervention was performed by implanting 3 non-mdt covered stents in the right iliac artery to repair the artery.Per the physician the cause of the removal difficulties and rupture is undetermined.No additional sequelae were reported and the patients is fine.
Additional Manufacturer Narrative
Film evaluation summary: the reported difficult to remove and vessel perforation could not be assessed on the pre-implant ct¿s provided.Lack of post implant ct¿s or procedural angiograms showing attempts to deploy and remove the device were not received for a thorough analysis of the event.Although anatomy cannot be ruled out as a possible factor in the occurrence of the reported events, it seems unlikely as the iliac arteries did not appear excessively tortuous or calcified on films provided.Another possible cause of the reported removal difficulties and perforation include an unknown patient co-morbidity which could have led to an increased arterial stiffness increasing the risk of delivery system removal difficulties and a perforation.An unknown procedural related factor could have also contributed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.